Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 8, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Mar 18, 2014, 10:35 AM CDT for 46 counties in Texas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2014, 10:35 AM CDT (15:35 UTC)
- Expired
- Mar 18, 2014, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Fort Worth, TX
All 46 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2352 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 749 m²/s²
- 0-3 km storm-relative helicity
- 788 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
181 WWUS74 KFWD 181535 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1035 AM CDT TUE MAR 18 2014 ...WIND ADVISORY FOR ALL OF NORTH AND CENTRAL TEXAS THROUGH 7 PM... .SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH ARE OCCURRING ACROSS NORTH TEXAS AND WILL CONTINUE THROUGH SUNSET. WINDS IN THE WESTERN COUNTIES WILL VEER TO THE WEST DURING THE AFTERNOON AS WELL. TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-182345- /O.NEW.KFWD.WI.Y.0008.140318T1535Z-140319T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 1035 AM CDT TUE MAR 18 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * LOCATION...ALL OF NORTH AND CENTRAL TEXAS. * WINDS...25 MPH WITH GUSTS OCCASIONALLY ABOVE 35 MPH. * TIMING...NOW THROUGH 7 PM. MOST WIDESPREAD IN THE AFTERNOON. * IMPACTS...DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT. LIGHT OBJECTS MAY BE SCATTERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$
1 follow-up statement
718 WWUS74 KFWD 182338 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 638 PM CDT TUE MAR 18 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-190045- /O.EXP.KFWD.WI.Y.0008.000000T0000Z-140319T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 638 PM CDT TUE MAR 18 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... WINDS HAVE DROPPED BELOW WIND ADVISORY CRITERIA AT MOST LOCATIONS AND THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. HOWEVER WINDS WILL REMAIN BREEZY THROUGH THE EVENING HOURS AS A COLD FRONT MOVES THROUGH. SOUTH WINDS WILL BECOME WEST AND NORTHWEST AT 15 TO 25 MPH WITH SOME HIGHER GUSTS THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Mar 18, 5:46 AM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Mar 18, 5:46 AM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 546 AM CDT TUE MAR 18 2014 .AVIATION... A DEEP SURFACE CYCLONE OVER THE CENTRAL PLAINS AND THE RESULTING PRESSURE GRADIENT HAS LED TO STRONG LOW LEVEL FLOW ACROSS NORTH TEXAS...WITH 60+ KT AT 2000FT THIS MORNING. SURFACE WINDS IN THE 15-25 KT RANGE HAVE PRECLUDED THE NEED FOR A LOW LEVEL WIND SHEAR GROUP IN AREA TAFS...THOUGH CONDITIONS CAME CLOSE AT TIMES DURING THE OVERNIGHT HOURS. WINDS WILL GRADUALLY VEER TO THE SOUTHWEST TODAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST. GFS LAMP IS CURRENTLY ON THE HIGH END OF NUMERICAL GUIDANCE REGARDING SURFACE WIND SPEEDS...INDICATING SUSTAINED WIND SPEEDS AROUND 25 KT WITH GUSTS 30-35 KT IN THE DALLAS-FORT WORTH AREA. WE WILL LIKELY STICK WITH THE SLIGHTLY MORE CONSERVATIVE 20G30KT WHICH SEEMS MORE REASONABLE...BEING THAT IT IS NEAR THE NAM MOS AND WELL ABOVE THE ECM MOS NUMBERS. DFW MAY ENCOUNTER AN HOUR OR SO OF GUSTY CROSSWINDS AROUND 00Z THIS EVENING AS WINDS BECOME WESTERLY IMMEDIATELY AHEAD OF THE COLD FRONT. FROPA IN THE METROPLEX IS STILL EXPECTED AROUND 02Z / 04Z AT KACT / WITH NORTH WINDS 15 KT EXPECTED TONIGHT BEHIND THE FRONT. OTHERWISE...CONDITIONS ARE EXPECTED TO REMAIN VFR. 30 && .PREV DISCUSSION... /ISSUED 310 AM CDT TUE MAR 18 2014/ HIGH CLOUDS THAT ARE MOVING ACROSS THE NORTHERN THIRD OF NORTH TEXAS OVERNIGHT WILL MOVE OFF TO THE EAST THIS MORNING BUT ADDITIONAL HIGH CLOUDS WILL MOVE INTO THE REGION LATER TODAY. BELIEVE THAT MOSTLY SUNNY SKIES SHOULD SUFFICE FOR THE OVERALL SKY COVER TODAY. A SURFACE LOW OVER SOUTHWESTERN KANSAS INTO THE OKLAHOMA PANHANDLE WILL MOVE EAST TODAY BRINGING AN ACCOMPANYING PRE-FRONTAL TROUGH INTO THE THE WESTERN PART OF NORTH TEXAS LATE MORNING AND TO THE I-35 CORRIDOR BY MID AFTERNOON. A COLD FRONT WILL THEN OVERTAKE THIS TROUGH THIS EVENING AND MOVE THROUGH THE SOUTHEASTERN PART OF THE FORECAST AREA BEFORE DAYBREAK WEDNESDAY. EXPECT SOUTH OR SOUTH SOUTHWESTERLY WINDS 20-25 MPH WITH GUSTS OVER 35 MPH POSSIBLE AHEAD OF THE PRE- FRONTAL TROUGH. WINDS WILL BECOME MORE SOUTHWEST TO WEST AS THE PRE-FRONTAL TROUGH MOVES THROUGH AND THEN NORTHWEST WITH FRONTAL PASSAGE. THE COMBINATION OF THE WIND...LOW HUMIDITIES /LESS THAN 25 PERCENT/ THIS AFTERNOON ALONG AND WEST OF I-35...AND DRYING FINE FUELS WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS. THUS WE WILL ISSUE A GRASSLAND FIRE DANGER STATEMENT /RFDFWD OR FNUS64 KFWD/ ALONG AND WEST OF A SHERMAN TO DALLAS TO TEMPLE LINE FOR LATE MORNING THROUGH THE AFTERNOON. HIGHS TODAY WILL RANGE FROM THE MID 70S EAST TO THE MID 80S WEST. DRY WEATHER WILL CONTINUE FOR THE REST OF THE WORK WEEK AS MOSTLY ZONAL FLOW ALOFT PREVAILS. A SURFACE RIDGE WILL SLIDE ACROSS TEXAS LATE WEDNESDAY AND AS IT MOVES TO THE EAST OF THE REGION... WINDS WILL ONCE AGAIN BECOME SOUTHERLY. IT WILL BE COOLER TOMORROW WITH HIGHS MOSTLY IN THE 60S BUT TEMPERATURES WILL THEN MODERATE WITH 70S EXPECTED THURSDAY AND 70S TO NEAR 80 DEGREES EXPECTED FRIDAY. A COLD FRONT WILL ENTER NORTH TEXAS AFTER SUNSET FRIDAY NIGHT BUT SLOW ITS FORWARD PROGRESS AS IT MOVES SOUTH AND IS NOT EXPECTED TO MOVE THROUGH THE SOUTHEASTERN ZONES UNTIL MID TO LATE SATURDAY MORNING. THE FRONT WILL STALL ACROSS SOUTH TEXAS SATURDAY NIGHT. WE WILL SEE AT LEAST LOW CHANCES OF SHOWERS AND THUNDERSTORMS FRIDAY NIGHT THROUGH THE WEEKEND. WITH MOSTLY CLOUDY SKIES OVER THE WEEKEND...HIGHS WILL BE SLIGHTLY BELOW NORMAL WITH LOWS NEAR SEASONAL NORMALS. HIGHS WILL BE IN THE 60S AND LOWS MAINLY IN THE 40S. AT THIS TIME THE AREAL COVERAGE OF THE RAINFALL DOES NOT LOOK TO BE HIGH AND QPFS ARE EXPECTED TO BE LOW. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 81 43 64 43 74 / 5 5 5 5 0 WACO, TX 82 41 66 41 74 / 5 5 5 5 0 PARIS, TX 75 39 62 40 72 / 5 5 5 5 0 DENTON, TX 82 41 64 39 76 / 5 5 5 5 0 MCKINNEY, TX 80 41 64 39 72 / 5 5 5 5 0 DALLAS, TX 81 43 64 44 74 / 5 5 5 5 0 TERRELL, TX 77 41 64 40 75 / 5 5 5 5 0 CORSICANA, TX 78 43 65 42 73 / 5 5 5 5 0 TEMPLE, TX 82 43 66 42 75 / 5 5 5 5 0 MINERAL WELLS, TX 85 39 65 40 77 / 5 5 5 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 30/58
Hazardous weather outlook, Mar 18, 3:11 AM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 311 AM CDT TUE MAR 18 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-190815- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 311 AM CDT TUE MAR 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. HIGH FIRE DANGER IS EXPECTED TODAY ALONG AND WEST OF A LINE FROM SHERMAN TO DALLAS TO TEMPLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS MOST OF NORTH TEXAS FRIDAY NIGHT THROUGH SUNDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 10:39 AM CDT | Red Flag Warning | FWD | Bosque, Comanche, Coryell, Eastland, Erath, Hamilton and 11 more | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.